Morning after pill while on a forced break from TTC during rmc investigations...adv
I need some advice I think on the morning after pill. I've had 3 mc's over the last year. Currently waiting for results to come back from various investigations at 3 recurrent miscarriage clinics. All advised to hold off TTC and I welcomed the forced break. I am not ready emotionally to try again after a heartbreaking year. We have planned a holiday which is in 2 weeks and I have been looking forward to having a nice break without worrying about TTC or thinking about the losses and just enjoying ourselves. I have also focused on other things that have been put on hold over the last year, and have just accepted a new job which starts in a month. I was beginning to feel quite settled and refreshed and happy again moving forward.
But yesterday after a BBQ and a few drinks, we were careless and had unprotected sex. I was on cd11. I'm mortified that I have put myself in this position. I have a treatment plan from Coventry miscarriage clinic but I really don't feel ready to start this journey yet. I was so excited and happy about my new job, and id be ashamed if I had to tell them I was pregnant so soon. AF is due when we are on holiday and I just can't bear the thought of going through the am I/aren't I/POAS drama while I'm there, when I had hoped the holiday would be something we could do to get away from all that and the past year. I've been in tears this morning and I'm just not ready to be going through all that again.
So, I'm thinking of taking the morning after pill. I'm very confused about this. Part of me feels awful for even considering it, that I'm ruining a chance of a pregnancy that we have longed for. I really dnt think I can go through this again but I'm scared that if I do take it, it could mess up my cycle and hormones and take months to recover from. But then, I'm wondering if that's such a bad thing if I'm feeling this much uncertainty about TTC again.
Does anyone know if the morning after pill will have a lasting effect on my cycle/hormones? Or has anyone been in this position? Any advice would be so much appreciated
Hiya, sorry not much help but hopefully someone else will come along soon and be more helpful. I've only taken the morning after pill once (condom split and I was 19 in university), I didn't notice any side effects and my period came on time, I didn't notice any cycle changes at all. But I got it from a pharmacist and they asked lots of questions and answered all my questions so it could be worth going to enquire about it to see if they can advise?
Can't advise about wether you should take it or not, I guess it's just weighing up which would stress you more, the poas drama or the wondering what might have been/guilt if you do take the morning after pill, not that you should feel any guilt at all, it's just what you said in your op which suggests you might feel that way. Chances are you won't get pregnant anyway as I believe you only have a 20% chance each cycle so you wouldn't be ruining anything, your just protecting yourself from a potentially very stressful situation that your not ready for this month, and there's really nothing wrong with that OP. I'm so sorry about your miscarriages, and I hope you have a lovely relaxing holiday whatever happens
Thank you alb1. I'm very confused. I went to the chemist and got the map but haven't taken it yet. I think ur right tho and the reason for taking this is to avoid a very stressful situation. I'm really not ready to face apregnancy again or the anxiety over the next couple of weeks before I can find out. Plus I really wanted to focus on my new job. So on that basis I really want to take it. I have taken it a few times before when I was in my 20s and can't remember any dramatic or unusual changes to my cycle. But now that we have suffered miscarriages and potentially TTC again in the next few months I dnt want to rock the boat and make things difficult to conceive. I've heard that it can mess up your cycle and to try to avoid taking it. So I'm so confused
I can see why your concerned about your cycle, I'm TTC after loss at the minute and I'm terrified that every little thing will mess things up, but it's probably quite unlikely. It deffiently sounds like taking it is the right thing for you. Although thinking about it, how long has it been since you had sex? I'm sure it's effectiveness decreases quite dramatically over time, so if it has been quite a while it may not be worth the risk if your concerned about side effects as you could end up with a similar level of stress over the next 2 weeks wondering if your cycle has changed. Sorry I'm really not being much help! If it's not been too long since sex I'd probably take it to be honest if it was me, you don't feel in the right place to deal with a pregnancy and there's nothing wrong with taking the pill, it's just contraception it's not like it's an early abortion or anything, and the chances of it having a major impact on your cycle are very small (I presume, I'm not very educated on it!), what does your DP think you should do?
Thank you. It's so good to hear someone's thoughts on it I think I'm going crazy going backwards and forwards over it! DP initially thought the risk of pregnancy was small so we should wait it out. But then he could see how worried I was about falling pregnant and has said to take it. I had sex under 24 hours ago (around 1am) so hopefully if I take it before bed at least I should be ok. Gives me a little while to make my decision although I know clock ticking. I think I'm going to take it.... Thanks so much for the advice and understanding. And good luck with TTC after your loss x
He has a point, when you think about it if it'd stress you out that much not taking it that could mess your cycle up anyway. Glad I could be of some sort of help, good luck with everything in the future x
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.